MAUDE Adverse Event Report: WILSON-COOK MEDICAL INC ACUSNARE POLYPECTOMY SNARE SOFT; FDI, SNARE, FLEXIBLE

WILSON-COOK MEDICAL INC ACUSNARE POLYPECTOMY SNARE SOFT; FDI, SNARE, FLEXIBLE
Catalog Number SASM-1-S
Medical Device Problem Code Off-Label Use (1494)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 12/13/2023
Type of Reportable Event Malfunction
Event or Problem Description
During an unknown endoscopic procedure, the physician used a cook acusnare polypectomy snare soft.It was reported [that] when trying to open the snare to capture the polyp the snare considerable amount of force was required to open the snare.When closing the snare a considerable amount of force was again required to close.Due to requiring extra force it caused the tension to snap back so fast it caused the snare to jump.A section of the device did not remain inside the patient¿s body.The patient did not require any additional procedures due to this occurrence.According to the initial reporter, the patient did not experience any adverse effects due to this occurrence.
 
Additional Manufacturer Narrative
Section g: pma/510(k):k173673.Investigation evaluation: a product evaluation was not performed in response to this report because the product said to be involved was not provided to cook for evaluation.The report could not be confirmed.The device history record for the lot number said to be involved was reviewed.A discrepancy or anomaly was not observed with the product that was released for distribution.Investigation conclusion: the additional information provided by the user stated that a cold polypectomy was performed.This is against the intended use of the device.The intended use for this device states: "this device is used with an electrosurgical unit for endoscopy polypectomy.Do not use this device for any purpose other than the stated intended use." this is the most likely cause of the report.Prior to distribution, all acusnare polypectomy snares are subjected to a visual inspection and functional testing to ensure device integrity.A review of the device history record confirmed that the lot said to be involved met all manufacturing requirements prior to shipment.Corrective action: a review of the complaint history was conducted.The likelihood of occurrence is considered rare.Corrective action is not warranted at this time based on the quality engineering risk assessment.Quality assurance will continue to monitor for complaint trends and reassess the risk assessment results as post market feedback continues to become available.Additional comments regarding this report: based on the information provided that a cold polypectomy was performed, a cook representative has been directed to contact the medical facility involved in an effort to promote further education and understanding related to appropriate usage of this product.

Brand Name
ACUSNARE POLYPECTOMY SNARE SOFT
Common Device Name
FDI, SNARE, FLEXIBLE
Manufacturer (Section D)
WILSON-COOK MEDICAL INC
4900 bethania station rd
winston-salem NC 27105
Manufacturer (Section G)
COOK ENDOSCOPY
4900 bethania station rd
winston-salem NC 27105
Manufacturer Contact
sabrina o'brien
4900 bethania station rd
winston-salem, NC 27105
3367440157
MDR Report Key18474246
Report Number1037905-2024-00020
Device Sequence Number17744390
Product Code FDI
UDI-Device Identifier00827002226333
UDI-Public(01)00827002226333(17)260919(10)W4766384
Combination Product (Y/N)N
Initial Reporter StateOH
Initial Reporter CountryUS
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial
Report Date (Section B) 01/09/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date09/19/2026
Device Catalogue NumberSASM-1-S
Device Lot NumberW4766384
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 12/13/2023
Initial Report FDA Received Date01/09/2024
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured09/19/2023
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
ENDOSCOPE - OLYMPUS CFH 190L
Patient SexUnknown